Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 23, 2000, 8:37 PM CDT for Brown County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2000, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 23, 2000, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Brown County, KS
The radar
The Topeka radar (KTWX), 109 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3505 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 240136 SVRTOP KSC013-240215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 837 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROWN COUNTY IN NORTHEAST KANSAS * UNTIL 915 PM CDT * AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF RESERVE...OR ABOUT 13 MILES NORTH OF HIAWATHA...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS AFFECTED... MORRILL HIAWATHA FAIRVIEW ROBINSON LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING.P STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:30 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 23, 2:30 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 230 PM CDT FRI JUN 23 2000 ...THUNDERSTORM CHANCE CONTINUES TO BE THE MAIN PROBLEM... WILL UTILIZE ETA FOR MUCH OF THIS FORECAST. EXPECT THUNDERSTORMS TO FIRE DURING THE AFTERNOON IN NEBRASKA ALONG A BOUNDARY NEAR I-80. 300-200MB DIVERGENCE INCREASES DURING THE EVENING AS A H500 SHORTWAVE NEARS THE FORECAST AREA. THE STORMS WILL SLIDE TO THE SOUTH AND EVOLVE INTO AN MCS BY MIDNIGHT...WITH ETA CREATING A CLOSED LOW OVER THE EAST-CENTRAL COUNTIES BY 12Z BEFORE ADVANCING ON TO THE SOUTHEAST. THIS SHOULD PRODUCE SOME SIGNIFICANT RAIN OVERNIGHT IN THE NORTHEAST (WILL MENTION HEAVY AT TIMES)...WITH RAIN LAPPING OVER THROUGH MID-MORNING IN THE EAST-CENTRAL ZONES. WILL INCLUDE LOW POPS FOR NORTHERN COUNTIES ON SATURDAY...AND ACROSS THE AREA SATURDAY NIGHT...BUT OVERALL THINK THERE WONT BE MUCH AROUND UNTIL SUNDAY MORNING WHEN THE COLD FRONT NEARS. THE ACTIVITY TONIGHT SHOULD CORRUPT THE ATMOSPHERE...AND LAY OUT A BOUNDARY THAT WILL BE WELL SOUTH OF THE AREA...WITH THE FRONT STILL WELL TO THE NORTH. 700MB WARM AIR ADVECTION PEAKS OVER EASTERN NEBRASKA AROUND 12Z SUNDAY...THEN MOVES SOUTH INTO THE FORECAST AREA BY 18Z. CERTAINLY DONT LIKE THE LOOKS OF THE CAPE ON SUNDAY (4000-4500)...SO SOME SEVERE WEATHER WILL CERTAINLY BE POSSIBLE GIVEN THAT THE ATMOSPHERE MAY HAVE 18-24 HOURS TO RECOVER FROM TONIGHTS ACTIVITY. 850MB TEMPERATURES HOLD BETWEEN 20-22 MOST OF THIS FORECAST...BUT SHOW A LITTLE COMPRESSIONAL WARMING IN ADVANCE OF THE COLD FRONT LATE SATURDAY NIGHT INTO SUNDAY...THEN COOLING SUNDAY NIGHT (WHICH IS REFLECTED IN THE MODEL SOUNDINGS BELOW 700 MB). WILL STAY ON THE HIGH END OF GUIDANCE...ESPECIALLY SUNDAY. ROGERS .TOP...NONE.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:15 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 45 min |
| Jun 23, 9:30 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 30 min |
| Jun 23, 9:57 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 48 min |
| Jun 23, 10:05 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary | 40 min |
| Jun 23, 10:16 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 44 min |
| Jun 23, 11:12 PM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| Jun 24, 2:18 AM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.